Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2012, 5:23 PM MDT for Yuma County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2012, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 27, 2012, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS53 KGLD 272323
SVRGLD
COC125-280030-
/O.NEW.KGLD.SV.W.0106.120627T2323Z-120628T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT WED JUN 27 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 630 PM MDT
* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF YUMA...AND WAS MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABARR...YUMA...HEARTSTRONG AND ECKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4006 10224 3981 10280 4000 10281 4001 10280
4025 10280 4037 10250
TIME...MOT...LOC 2323Z 247DEG 19KT 4001 10284
WIND...HAIL 70MPH 1.00IN
$$
BULLER2 follow-up statements
644
WWUS53 KGLD 272353
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT WED JUN 27 2012
COC125-280030-
/O.CON.KGLD.SV.W.0106.000000T0000Z-120628T0030Z/
YUMA CO-
553 PM MDT WED JUN 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN YUMA
COUNTY UNTIL 630 PM MDT...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR YUMA...AND WAS MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ECKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4006 10224 3981 10280 4000 10281 4001 10280
4025 10280 4037 10250
TIME...MOT...LOC 2353Z 227DEG 37KT 4019 10263
WIND...HAIL 60MPH <1.00IN
$$
BULLER022
WWUS53 KGLD 280025
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT WED JUN 27 2012
COC125-280035-
/O.EXP.KGLD.SV.W.0106.000000T0000Z-120628T0030Z/
YUMA CO-
625 PM MDT WED JUN 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YUMA COUNTY WILL
EXPIRE AT 630 PM MDT/730 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS TO NEAR 50 MPH ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4006 10224 3981 10280 4000 10281 4001 10280
4025 10280 4037 10250
TIME...MOT...LOC 0025Z 227DEG 37KT 4041 10231
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:07 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 3:07 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT WED JUN 27 2012
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 1200 PM MDT WED JUN 27 2012
HEAT ADVISORY AND RED FLAG WARNING REMAIN IN EFFECT.
THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS DEVELOPING LATE
THIS AFTERNOON AND EVENING BEHIND THE COLD FRONT PUSHING THROUGH
THE REGION TODAY. COLD IS A VERY RELATIVE TERM AS TEMPERATURES
BEHIND THE FRONT ARE STILL IN THE 80S AND 90S WITH VERY HOT
TEMPERATURES BETWEEN 105 AND 110 AHEAD OF THE FRONT. ANY STORMS
THAT DO DEVELOP WILL BE VERY HIGH BASED WITH VERY HOT AND DRY
CONDITIONS BELOW THEM. THIS MEANS THAT ANY STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING GUSTY WINDS WITH VERY LITTLE IN THE WAY OF
PRECIPITATION OR HAIL.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON AND EVENING AS THERE IS AN INCREASE IN NEAR SURFACE
MOISTURE INDICATED BY THE INCREASING DEWPOINTS DEPICTED BY THE
MODELS. THIS WILL LEAD TO MODERATE INSTABILITY WITH A WEAKER
INHIBITION THAN THERE IS TODAY AS A SHORT WAVE TROUGH ALSO LIFTS
OUT OF THE SOUTHWEST AND IS CARRIED ACROSS THE FORECAST AREA
THROUGH THE BROAD UPPER RIDGE THURSDAY EVENING.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 255 PM MDT WED JUN 27 2012
BROAD MID/UPPER RIDGE BEGINS TO AMPLIFY ONCE AGAIN ON FRIDAY WITH
TEMPERATURES RETURNING TO THE 105 TO 110 DEGREE RANGE BOTH FRIDAY
AND SATURDAY. A WEAK SHORTWAVE TROUGH WILL SKIRT ACROSS THE REGION
FRIDAY INTO FRIDAY NIGHT. NOT OVERLY EXCITED ABOUT PRECIP CHANCES
BUT FEEL SLIGHT CHANCE POPS ARE JUSTIFIED.
SOUTHEASTERLY NEAR-SURFACE FLOW DEVELOPS BY SUNDAY WHICH WILL HELP
INCREASE MOISTURE ACROSS THE AREA. WHILE TEMPERATURES WILL ONCE
AGAIN APPROACH OR EXCEED THE CENTURY MARK...THE ADDED MOISTURE
IN THE ATMOSPHERE WILL LIKELY HELP HOLD TEMPS A FEW DEGREES LOWER
THAN WHAT WE HAVE BEEN SEEING.
TEMPS WILL CONTINUE TO BE A FEW DEGREES EITHER SIDE OF THE CENTURY
MARK THROUGH THE REMAINDER OF THE EXTENDED AS THE MID/UPPER RIDGE
BECOMES ESTABLISHED ACROSS THE AREA ONCE AGAIN. DID TREND THE MAX
TEMPS IN THE EXTENDED TOWARD THE WARMER GUIDANCE. NORTHWEST
CORNER OF THE FORECAST AREA WILL BE FAVORED FOR ANY CONVECTIVE
DEVELOPMENT THAT CAN FIRE OFF OF THE HIGHER TERRAIN OF COLORADO
BUT THIS IS LIKELY A LOW PROBABILITY SCENARIO.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1200 PM MDT WED JUN 27 2012
VFR CONDITIONS WILL CONTINUE AT KMCK AND KGLD THROUGH THE TAF
PERIOD. THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS
DEVELOPING LATE THIS AFTERNOON AND EVENING ALONG AND BEHIND A
COLD FRONT PUSHING THROUGH THE AREA AS HIGHER LEVEL MOISTURE
STREAMS IN FROM THE SOUTHWEST. ANY STORMS THAT MAY DEVELOP WILL BE
VERY HIGH BASED. HAVE NOT PUT ANY STORMS IN THE PREVAILING
CONDITIONS...BUT THEY MAY PRODUCE GUSTY WINDS THAT WILL MOVE
ACROSS THE TAF SITES THIS EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR KSZ002>004-014>016-
028-029-042.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ252>254.
NE...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
NEZ079>081.
HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR NEZ080-081.
&&
SHORT TERM...LOCKHART
LONG TERM...FOLTZ
AVIATION...LOCKHARTHazardous weather outlook, Jun 27, 11:06 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1106 AM MDT WED JUN 27 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1106 AM MDT WED JUN 27 2012 /1206 PM CDT WED JUN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT THROUGH THIS EVENING AS TEMPERATURES RISE TO BETWEEN 103 AND 113. LOW RELATIVE HUMIDITY AND WINDS WILL ALSO PRODUCE EXTREME FIRE DANGER. LATE THIS AFTERNOON AND EVENING...ISOLATED DRY THUNDERSTORMS WILL CREATE A THREAT FOR LIGHTNING FIRE STARTS AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH TEMPERATURES WILL CONTINUE TO MEET OR EXCEED 100 DEGREES THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. A HEAT ADVISORY CONTINUES THROUGH THURSDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SATURDAY. RAINFALL WILL BE LIGHT AND LIGHTNING STRIKES ON DRY GRASS AND STUBBLE MAY START FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 27, 5:08 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MDT WED JUN 27 2012
COZ090-280000-
YUMA COUNTY-
508 PM MDT WED JUN 27 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF ELBA...OR 16 MILES NORTHWEST OF
ABARR...MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4010 10226 3980 10281 4000 10281 4001 10280
4025 10280 4035 10250
TIME...MOT...LOC 2308Z 243DEG 30KT 3999 10292
BULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:02 AM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 18 hr |
| Jun 27, 5:08 PM MDT | Special Weather Statement | GLD | Yuma | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.